Ask an expert
Question

08 Feb 2003

Had sex now scared!
Doc I am in Taiwan(from South Africa)...and very scared!!! Doctors here are more difficult to talk to!! A week ago I had sex! First time in a year and second time overall!! I used a condom for ALL insertive sex! She touched my penis with her hands! Afterwards I took a shower and washed my groin well. I was on Levofloxacin (also Levaquin) (quinolone AB) at the time (400g once per day) and stayed on it for 6 more days! For a possible chest infection. On the medicine's website I read that they use it for Urinary tract infections aswell. Yesterday I noticed redness on my penis head. The TW Doctor said eczema (apparently common for men with foreskin having sex) and gave me Betametasone cream. My questions! Can I get infected with bacterial STD while on a AB like Levofloxacin? The same doctor prescribed the AB for the chest infection. Can it be a yeast infection? What are my chances for HIV? I am really scared out of my mind and Imagine that I have every single STD I read about it and Imagine alot of symptoms! Thanks for reading this!! I really hope you reply!!
Answer 243 views
Expert
CyberDoc
CyberDoc

01 Jan 0001

Scared, you can get an STD (especially HIV) when you’re taking an antibiotic, but not when you’re using a condom. In you’re case I think you’re safe and you can stop worrying. It’s probably a reaction to the latex or at worst, a yeast infection. The best would be to get an antifungal cream and apply it for a week. If it doesn’t go away you will have to see a doctor again. Good luck.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.